Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SKIN RASH/ ARMS-LEGS thinning
May 5, 2002

Hi, I'm on AZT, 3TC and NVP for the last 1&1/2 year and recently I'm having skin rash all over my body and face, when I contacted the dermetologist he said it is probably a drug induced rash. Is this possible ? Could the side effect be of nevirapine? 2) My arms and legs are also getting really thin though my abdomen is still has sufficient amount of fats. Could this be also a side effect? Your immediate reply would be much appreciated.

Response from Dr. Boyle

It is not likely to be related to nevirapine, but its possible. You might consider having a skin biopsy to document whether this appears to be an allergic drug reaction, and if it is, and you're not on any othr meds that could cause such a reaction, I would consider discontinuing the nevirapine. The thinning of your arms and legs sounds like you are describing lipoatrophy, which has been associated with antiretroviral therapy and especially with thymidine (e.g., retrovir/AZT) use. You could consider a switch off AZT, but the studies do not at this point indicate any huge benefit in doing so.



Previous
Serostim - stiff hands
Next
Trizivir side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement